Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

Contents of Volume 66, Number 219

All articles in this issue are freely accessible.

Daniel Shanks (1917-1996)
H. C. Williams.
Math. Comp. 66 (1997), 929-934
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1440602
A least-squares approach based on a discrete minus one inner product for first order systems
James H. Bramble, Raytcho D. Lazarov and Joseph E. Pasciak.
Math. Comp. 66 (1997), 935-955
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1415797
Preconditioning in H$(\operatorname{div})$ and applications
Douglas N. Arnold, Richard S. Falk and R. Winther.
Math. Comp. 66 (1997), 957-984
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1401938
New estimates for Ritz vectors
Andrew V. Knyazev.
Math. Comp. 66 (1997), 985-995
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1415802
Numerical solution of the scalar double-well problem allowing microstructure
Carsten Carstensen and Petr Plecháč.
Math. Comp. 66 (1997), 997-1026
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1415798
Convergence of difference schemes with high resolution for conservation laws
Gui-Qiang Chen and Jian-Guo Liu.
Math. Comp. 66 (1997), 1027-1053
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1422786
Treatments of discontinuity and bubble functions in the multigrid method
Shangyou Zhang and Zhimin Zhang.
Math. Comp. 66 (1997), 1055-1072
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1415804
Estimating the number of asymptotic degrees of freedom for nonlinear dissipative systems
Bernardo Cockburn, Don A. Jones and Edriss S. Titi.
Math. Comp. 66 (1997), 1073-1087
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1415799
Composition constants for raising the orders of unconventional schemes for ordinary differential equations
William Kahan and Ren-Cang Li.
Math. Comp. 66 (1997), 1089-1099
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1423077
Waveform relaxation as a dynamical system
Morten Bjørhus and Andrew M. Stuart.
Math. Comp. 66 (1997), 1101-1117
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1415796
An intractability result for multiple integration
I. H. Sloan and H. Woźniakowski.
Math. Comp. 66 (1997), 1119-1124
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1401946
The exponent of discrepancy is at most 1.4778...
Grzegorz W. Wasilkowski and Henryk Woźniakowski.
Math. Comp. 66 (1997), 1125-1132
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1397448
Calculation of Gauss-Kronrod quadrature rules
Dirk P. Laurie.
Math. Comp. 66 (1997), 1133-1145
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1422788
On the asymptotic spectrum of Hermitian block Toeplitz matrices with Toeplitz blocks
Paolo Tilli.
Math. Comp. 66 (1997), 1147-1159
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1408378
Universal binary Hermitian forms
A. G. Earnest and Azar Khosravani.
Math. Comp. 66 (1997), 1161-1168
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1422787
Modular forms which behave like theta series
K. Chakraborty, A. K. Lal and B. Ramakrishnan.
Math. Comp. 66 (1997), 1169-1183
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1423070
Computation of relative class numbers of CM-fields
Stéphane Louboutin.
Math. Comp. 66 (1997), 1185-1194
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1422790
Generators and irreducible polynomials over finite fields
Daqing Wan.
Math. Comp. 66 (1997), 1195-1212
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1401947
A fast algorithm to compute cubic fields
K. Belabas.
Math. Comp. 66 (1997), 1213-1237
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1415795
Computing Stark units for totally real cubic fields
David S. Dummit, Jonathan W. Sands and Brett A. Tangedal.
Math. Comp. 66 (1997), 1239-1267
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1415801
The practical computation of areas associated with binary quartic forms
Michael A. Bean.
Math. Comp. 66 (1997), 1269-1293
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1397439
Zeros of Dedekind zeta functions in the critical strip
Emmanuel Tollis.
Math. Comp. 66 (1997), 1295-1321
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1423079
Pure product polynomials and the Prouhet-Tarry-Escott problem
Roy Maltby.
Math. Comp. 66 (1997), 1323-1340
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 1422792
On Wendt’s determinant
Charles Helou.
Math. Comp. 66 (1997), 1341-1346
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1423075
The Diophantine equation $x^{4}+1=Dy^{2}$
J. H. E. Cohn.
Math. Comp. 66 (1997), 1347-1351
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1415800
On the $p$-divisibility of Fermat quotients
R. Ernvall and T. Metsänkylä.
Math. Comp. 66 (1997), 1353-1365
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1408373

Reviews and Descriptions of Tables and Books

Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Mathematics of Computation 1943--1993: A half-century of computational mathematics, edited by Walter Gautschi.
Reviewer: H. W. Lenstra, Jr.
Math. Comp. 66 (1997), 1367-1374
Review information
Full-text PDF Free Access
Afternotes on numerical analysis, by G. W. Stewart.
Reviewer: Steven M. Serbin
Math. Comp. 66 (1997), 1367-1374
Review information
Full-text PDF Free Access
Navier-Stokes equations and nonlinear functional analysis, by Roger Temam.
Reviewer: Stig Larsson
Math. Comp. 66 (1997), 1367-1374
Review information
Full-text PDF Free Access
Numerical solution of the incompressible Navier-Stokes equations, by L. Quartapelle.
Reviewer: Ohannes Karakashian
Math. Comp. 66 (1997), 1367-1374
Review information
Full-text PDF Free Access
Theory and numerics of ordinary and partial differential equations, by J. Levesley M. Ainsworth, W. A. Light and M. Marletta.
Reviewer: J. Thomas King
Math. Comp. 66 (1997), 1367-1374
Review information
Full-text PDF Free Access
Selected topics in approximation and computation, by Krszysztof A. Sikorski and Frank Stenger Marek A. Kowalski.
Reviewer: Ewald Quak
Math. Comp. 66 (1997), 1367-1374
Review information
Full-text PDF Free Access